I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
September 28, 2020, 09:11:35 PM

Login with username, password and session length
Search:     Advanced search
530474 Posts in 33413 Topics by 12427 Members
Latest Member: Needakidney
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: Home Dialysis (Moderator: Charlie B53)
| | |-+  Itching
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: Itching  (Read 162 times)
Tío Riñon
Full Member
***
Offline Offline

Posts: 188

« on: July 28, 2020, 12:41:20 PM »

Every few months, I started having itchiness in one or both of my hands.  Sometimes it manifests in other locations, but it is primarily in my hands -- especially my fingers.  It is internal, so I can't get relief from scratching.  I rub the fingers to distract myself and get some superficial comfort. 

My team at DaVita doesn't know what it might be.  It is confusing for them because it is so localized.  They have recommended using Benadryl (both cream and tablets), but only the tablets give any relief.  Unfortunately, they wear off pretty quickly (after 90 - 120 min.), so I'm going through them like candy.  I worry that I'm going to OD or make myself sick.  However, it is the only way to get a break from the itchiness which drives me crazy and causes stress/anxiety.

My phosphorous levels have been normal or low for the past 6 mo.  I was advised to discontinue Renvela as a result.  I have resumed taking Renvela for now, but it doesn't appear to have any effect.  My nightly dialysis (PD) hasn't impacted the condition (I thought it might reduce any build-in of phosphorous or any other problem by products).  Usually it goes away after a tortuous 4-5 days.

Has anyone else dealt with this situation?  Any suggestions on how to proceed?
Logged
kristina
Member for Life
******
Offline Offline

Posts: 5144


« Reply #1 on: July 30, 2020, 01:23:29 AM »

Hello, I was just wondering whether "it" (whatever it is) could be due to an allergy?
Have you changed your eating-habits recently? Or has anything been changed with your equipment, living accommodation etc.?
With "things" like that we sometimes have to "comb" through everything on a daily basis to figure out the culprit and unfortunately it might take a bit of time...
Perhaps it also could be of help help to visit a doctor/medic/nurse with lots of experience who might be able to put you into the right direction to find out what it could be due to?
Good luck !!!!!    :grouphug;
Logged

Bach was no pioneer; his style was not influenced by any past or contemporary century.
  He was completion and fulfillment in itself, like a meteor which follows its own path.
                                        -   Robert Schumann  -

                                          ...  Oportet Vivere ...
Tío Riñon
Full Member
***
Offline Offline

Posts: 188

« Reply #2 on: August 23, 2020, 08:35:27 AM »

Thanks for your suggestions, kristina.  I too thought it might be an allergic reaction, but couldn't come up with any ideas.  I was finally able to get a prescription for hydrozyine, which is a more potent dose of Benadryl.  This provided relief until the itching finally disappeared.

Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.17 | SMF © 2019, Simple Machines | Terms and Policies Valid XHTML 1.0! Valid CSS!